Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
forbawston

oh, and for those on Retin A

Recommended Posts

i was on retin A for a few months, and it seemed to have worked great for me... i was pretty much clear! then... about a few weeks after it i broke out in the largest cysts i've ever had in my life. very severe ones that have been on my face since december/january and are still there to this day (i am currently on accutane - middle of my third month- and they have yet to go away). i often think about what could have contributed to this and i do think about retin a possibly contributing to that. could just be crazy hormones though!

Share this post


Link to post
Share on other sites

Did you get off of the Retin A, or did you just start to break out again while you were still on it?

Share this post


Link to post
Share on other sites

i stopped it and then broke out.. but the place where i mainly applied it was where i got these HUGE cysts like the size of nickels that have hardened and are still there

i absolutely hated retin-a. if you can and are willing to go on accutane, i would do it, it's pretty amazing.

Share this post


Link to post
Share on other sites

Did you realize that to stay clear on any retinoid, you have to keep using it indefinitely?

Share this post


Link to post
Share on other sites

well it still shouldnt have done that to my face. and you DEFINITELY want to stop retin-a eventually because your skin gets weak as all hell from it.

Share this post


Link to post
Share on other sites

Er.

I don't quite know where to start on this topic.

First of all, Carys is right, and you need to continue using retinoids in order to stay clear. In most cases, once you are initially clear, you can cut back on your dosage ...either switching to a lower-grade retinoid, or simply applying less frequently.

Secondly, long-term usage of retinoids is not in any way harmful ...in fact, many studies suggest that it is extremely beneficial. I'm by no means the expert, but there are a number of members in this forum who could cite plenty of articles stating exactly why retinoids can be used long-term. (Labgirl and LionQueen both know far more about the topic than I do.)

Share this post


Link to post
Share on other sites

retin-a made my face look horrible while i was on it despite being mostly clear. it wasn't worth it, and i would never go back on it. like i said... just my story.

Share this post


Link to post
Share on other sites

I used Retin-A for a few months and it made my skin look worse. I stopped using it about 4 weeks ago and it's not looking half as bad.

I didn't have that many spots whilst on it, it's just that the dryness and redness and stuff.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×